MAUDE Adverse Event Report: COOK IRELAND LTD ECHOTIP® PROCORE¿ HD ENDOBRONCHIAL BIOPSY NEEDLE; FCG KIT, NEEDLE, BIOPSY

COOK IRELAND LTD ECHOTIP® PROCORE¿ HD ENDOBRONCHIAL BIOPSY NEEDLE; FCG KIT, NEEDLE, BIOPSY
Catalog Number ECHO-HD-25-EBUS-P-C
Medical Device Problem Codes Retraction Problem (1536); Mechanical Jam (2983)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/17/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This complaint is related to an echo-hd-25-ebus-p-c device of lot # c1158719.The complaint device, echo-hd-25-ebus-p-c of lot# c1158719 was unavailable for return or evaluation, therefore a document based investigation was carried out.The customer complaint is considered confirmed based on customer testimony.A possible cause of this complaint is that the needle bent/kinked during use, which may be attributed to individual patient anatomy if the area being sampled was a particularly hard mass or lesion and required a more forceful advancement of the needle.It is also possible that the needle was damaged due to product handling when advancing/removing the device from the endoscope during use.As the device was not returned for evaluation and conditions of device usage cannot be replicated in the laboratory it is not possible to conclusively determine the root cause of this complaint.Prior to distribution, all echo devices are subjected to functional checks and visual inspection to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the manufacturing records for echo-hd-25-ebus-p-c device of lot# c1158719 did not reveal any discrepancies that could have contributed to this complaint issue.The notes section of the instructions for use ifu0110-4 that accompanies this device instructs the user to inspect the device prior to use for any damage: "visually inspect with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use".The risk for this complaint has been assessed and has been determined to be low.Another device was used to successfully complete the procedure.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
During an endoscopic ultrasonography (eus) procedure on a patient of unknown age and gender, it was noted that when the spring that pushes the needle in and out was not working properly.It seemed as if the spring had sprung.Removed the device and used another of the same to complete the procedure.

Brand Name
ECHOTIP® PROCORE¿ HD ENDOBRONCHIAL BIOPSY NEEDLE
Common Device Name
FCG KIT, NEEDLE, BIOPSY
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key5499949
Report Number3001845648-2016-00070
Device Sequence Number16207678
Product Code FCG
UDI-Device Identifier00827002342804
UDI-Public(01)00827002342804(17)181008(10)C1158719
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
K093195
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 02/17/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberECHO-HD-25-EBUS-P-C
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date02/17/2016
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/18/2016
Initial Report FDA Received Date03/15/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1